Alert archive / Colorado / Frost Advisories in 2011
Frost Advisory 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this frost advisory at Oct 12, 2011, 7:35 PM MDT for 9 counties in Colorado. It took effect at Oct 13, 2011, 12:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2011, 7:35 PM MDT (01:35 UTC)
- In effect from
- Oct 13, 2011, 12:00 AM MDT
- Expired
- Oct 13, 2011, 8:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Larimer County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 95 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3205 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
229 WWUS75 KBOU 130135 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 735 PM MDT WED OCT 12 2011 ...COOL AUTUMN NIGHT WITH AREAS OF FROST DEVELOPING... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP CLOSE TO FREEZING ACROSS THE NORTHEAST PLAINS OF COLORADO TONIGHT. COZ038-042>045-048>051-131200- /O.NEW.KBOU.FR.Y.0003.111013T0600Z-111013T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM... EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN... GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER... CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE... OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 735 PM MDT WED OCT 12 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT THURSDAY. * TIMING...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MID 30S WITH AREAS OF FROST DEVELOPING AFTER MIDNIGHT. TEMPERATURES WILL WARM RAPIDLY EARLY THURSDAY MORNING WITH READINGS WARMING INTO THE 40S SHORTLY AFTER 8 AM. * IMPACTS...FROST SENSITIVE PLANTS MAY BE KILLED TONIGHT IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. MOVE THEM INDOORS IF POSSIBLE...OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. && $$ BARJENBRUCH
1 follow-up statement
933 WWUS75 KBOU 130816 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 216 AM MDT THU OCT 13 2011 ...AREAS OF FROST DEVELOPING THIS MORNING... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP CLOSE TO FREEZING ACROSS THE NORTHEAST PLAINS OF COLORADO THIS MORNING. COZ038-042>045-048>051-131400- /O.CON.KBOU.FR.Y.0003.000000T0000Z-111013T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM... EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN... GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER... CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE... OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 216 AM MDT THU OCT 13 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. * TIMING...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MID 30S WITH AREAS OF FROST THIS MORNING. TEMPERATURES WILL WARM AFTER SUNRISE WITH READINGS WARMING INTO THE 40S SHORTLY AFTER 8 AM. * IMPACTS...FROST SENSITIVE PLANTS MAY BE KILLED TONIGHT IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. MOVE THEM INDOORS IF POSSIBLE...OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. && $$ GIMMESTAD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at Oct 12, 3:08 PM MDT, 4 hours 27 minutes earlier.
Area forecast discussion, Oct 12, 3:08 PM MDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 308 PM MDT WED OCT 12 2011 SHORT TERM...NORTHWEST FLOW ALOFT OVER REGION WITH RIDGE TO THE SOUTHWEST OF COLORADO AND UPPER TROUGH OVER CENTRAL PLAINS. GUSTY WINDS CONTINUE OVER MOUNTAINS AND ALONG THE FOOTHILLS. A FEW GUSTS AROUND 65 MPH REPORTED ALONG THE HIGHER RIDGES NEAR BERTHOUND PASS IN THE PAST COUPLE OF HOURS. AS FOR PLAINS...DEVELOPMENT OF A SURFACE ANTICYCLONE VICINITY OF LONGMONT HAS CREATED A BIT OF HAVOC...WIND WISE...ACROSS THE DENVER AREA WITH NORTHWEST WINDS MOST OTHER LOCATIONS. THIS ANTICYCLONE HAD DELAYED THE MIXING OF ANY NORTHWEST WINDS...THOUGH RECENT OBS NOW SHOWING MORE NORTHWESTERLIES FOR THE URBAN CORRIDOR. FOR TONIGHT...MODELS SHOWING WINDS ACROSS PLAINS DECREASING AS AIRMASS STABLIZES. SHOULD STILL BE A BIT GUSTY OVER THE HIGHER RIDGES. NAM HINTS AT A WEAK MOUNTAIN WAVE DEVELOPING AFTER 06Z WITH CROSS MOUNTAIN FLOW AROUND 30-35 KTS AT MOUNTAIN TOP. COULD SEE SOME GUSTS TO AROUND 55 MPH OVER THE HIGHER RIDGES CONTINUING OVERNIGHT. WRF SYNTHETIC SATELLITE IMAGERY FORECAST SUGGESTS CURRENT WAVE CLOUD ALONG FOOTHILLS DIMINISHING THIS EVENING ONLY TO REDEVELOP BY 12Z THURSDAY. CURRENT IR IMAGERY SHOWS QUITE A BIT OF MOISTURE UPSTREAM...SO THE WRF SATELLITE IMAGERY FORECAST APPEARS REASONABLE. WILL ADJUST SKY GRIDS A BIT TO INDICATE SOME INCREASE. THIS CLOUD COVER MAY ALSO SLOW THE AMOUNT OF COOLING ACROSS THE PLAINS OVERNIGHT. GUIDANCE INDICATING LOWS AROUND 40 DEGREES MOST AREAS...WHICH COULD BE A BIT WARM IF CLOUDS ARE FAIRLY THIN. WILL GO WITH THE CURRENT TEMPERATURE GRIDS OF MID AND UPPER 30S. NO FREEZE WARNINGS NEEDED AT THIS POINT. ON THURSDAY... NORTHWEST FLOW ALOFT CONTINUES ALONG WITH BREEZY CONDITIONS FOR MOUNTAINS AND FOOTHILLS. LITTLE CHANGE SHOWN IN THE CROSS MOUNTAIN FLOW. NOT MUCH IN THE WAY OF ANY MOUNTAIN WAVE NOTED ON ANY MODEL CROSS SECTIONS NOR SOUNDINGS. SO THE STRONGER WINDS SHOULD STAY OVER THE HIGHER RIDGES. AS FOR PLAINS...SURFACE WINDS TO SHIFT TO THE NORTHWEST BY AFTERNOON. SHOULD BE ENOUGH MIXING DURING THE AFTERNOON FOR SOME LOCAL GUSTS. THERE IS AN OUTSIDE CHANCE OF ANOTHER SURFACE ANTICYCLONE DEVELOPING DURING THE AFTERNOON...CREATING MORE HAVOC ON AREA WINDS. AT THIS TIME...NEITHER THE NAM NOR THE GFS SHOW ANY SIGNS OF THIS HAPPENING. TEMPERATURE AND THICKNESS PROGS SUGGEST HIGHS THURSDAY IN THE 70S...WITH GUIDANCE INDICATING MID 70S MOST AREA. CURRENT TEMPERATURE GRIDS IN LINE WITH GUIDANCE...JUST A FEW TWEAKS NEEDED. .LONG TERM...MILD AND DRY CONDITIONS WILL CONTINUE TO PREVAIL THROUGH THE WEEKEND AS AN UPPER LEVEL RIDGE REMAINS OVER THE SOUTHWEST PART OF THE COUNTRY. HIGHS WILL BE WELL ABOVE NORMAL WITH SOME LOWER 80S POSSIBLE ON SATURDAY. UPPER LEVEL TROUGH WILL MOVE ACROSS THE NORTHERN PLAINS SATURDAY AND PUSH A COLD FRONT SOUTH ACROSS NORTHEAST COLORADO SATURDAY NIGHT. THE COOLER AIRMASS BEHIND THE FRONT WILL BE SHALLOW AND DRY...THUS NOT EXPECTING ANY PRECIPITATION JUST COOLER TEMPERATURES FOR SUNDAY. ANOTHER WAVE WILL PASS TO THE NORTH OF COLORADO SUNDAY NIGHT OR MONDAY. THIS WILL SEND ANOTHER FRONT THROUGH THE STATE MONDAY OR MONDAY NIGHT. THIS SYSTEM WILL BE A LITTLE CLOSER TO THE FORECAST AREA. BEST CHANCE FOR PRECIPITATION WILL BE OVER THE MOUNTAINS OF NORTH CENTRAL COLORADO. THIS SYSTEM WILL BE WEAK AND FAST MOVING SO ANTICIPATE ANY MOISTURE ASSOCIATED WITH THIS SYSTEM WILL BE CONFINED TO THE MOUNTAINS. TEMPERATURES WILL BOTTOM OUT EARLY NEXT WEEK AND THEN MODIFY AS A RIDGE INTENSIFIES OVER THE REGION AROUND MID WEEK. && AVIATION...VFR CONDITIONS TO CONTINUE THROUGH THURSDAY. SURFACE ANTICYCLONE CREATING A BIT OF HAVOC WITH WINDS ACROSS AREA AIRPORTS. DIRECTION PRIMARILY OUT OF THE NORTH TO NORTHEAST WITH SPEEDS AROUND 8-12 KTS. MIXING OF NORTHWESTERLY WINDS ALONG FOOTHILLS...STILL A CHANCE OF SEEING SOME NORTHWESTERLIES AT KBJC THROUGH 02Z. OTHERWISE SHOULD SEE WINDS DECREASING BY 04Z AND BECOMING MORE SOUTHWESTELY AS THE DRAINAGE PATTERN DEVELOPS. WINDS TO SHIFT TO THE NORTHWEST BY 18Z WITH SPEEDS AROUND 12 KTS. SLIGHT CHANCE OF A SURFACE ANTICYCLONE REDEVELOPING NORTH OF THE DENVER AREA WHICH COULD SHIFT WINDS TO THE NORTH OR NORTHEAST. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && D-L/MEIER
Hazardous weather outlook, Oct 12, 10:38 AM MDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1038 AM MDT WED OCT 12 2011 COZ030>051-131200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1038 AM MDT WED OCT 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS OF 20 TO 30 MPH WILL OCCUR ACROSS THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON AND EVENING. SOME GUSTS TO 60 MPH CAN BE EXPECTED ABOVE TIMBERLINE...WITH GUSTS TO 40 MPH POSSIBLE ALONG THE FOOTHILLS. ACROSS THE NORTHEAST PLAINS...OCCASIONAL NORTHWEST WINDS OF 15 TO 25 MPH WITH A FEW GUSTS TO 35 MPH CAN BE EXPECTED THROUGH THE AFTERNOON. OTHERWISE DRY CONDITIONS WILL PREVAIL WITH SEASONAL TEMPERATURES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/MEIER
Nearby
Frost Advisories in Colorado, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.